Alert archive / West Virginia / Freeze Warnings in 2012
Freeze Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Mar 26, 2012, 4:39 AM EDT for 19 counties in West Virginia; 9 counties in Ohio. It took effect at Mar 27, 2012, 1:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 4:39 AM EDT (08:39 UTC)
- In effect from
- Mar 27, 2012, 1:00 AM EDT
- Expired
- Mar 27, 2012, 10:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
All 28 counties
Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
247 WWUS71 KRLX 260839 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 439 AM EDT MON MAR 26 2012 OHZ066-067-075-076-083>085-WVZ009>011-017>020-028>032-261645- /O.UPG.KRLX.FZ.A.0001.120327T0500Z-120327T1300Z/ /O.NEW.KRLX.FZ.W.0001.120327T0500Z-120327T1400Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON 439 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ086-087-WVZ007-008-016-027-261645- /O.NEW.KRLX.FZ.W.0001.120327T0500Z-120327T1400Z/ GALLIA-LAWRENCE OH-MASON-JACKSON WV-ROANE-CLAY- INCLUDING THE CITIES OF...GALLIPOLIS...IRONTON...SOUTH POINT... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...SPENCER...CLAY 439 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-WVZ005-006-013>015-026-261645- /O.NEW.KRLX.FR.Y.0001.120327T0600Z-120327T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM- KANAWHA-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...WAYNE... HUNTINGTON...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... MADISON 439 AM EDT MON MAR 26 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
344 WWUS71 KRLX 261652 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1252 PM EDT MON MAR 26 2012 WVZ006-014-015-270100- /O.UPG.KRLX.FR.Y.0001.120327T0600Z-120327T1300Z/ /O.EXA.KRLX.FZ.W.0001.120327T0500Z-120327T1400Z/ CABELL-PUTNAM-KANAWHA- INCLUDING THE CITIES OF...HUNTINGTON...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON 1252 PM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ066-067-075-076-083>087-WVZ007>011-016>020-027>032-270100- /O.CON.KRLX.FZ.W.0001.120327T0500Z-120327T1400Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-MASON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...FLATWOODS... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 1252 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WVZ024-025-270100- /O.EXB.KRLX.FR.Y.0001.120327T0500Z-120327T1400Z/ MINGO-LOGAN- INCLUDING THE CITIES OF...WILLIAMSON...GILBERT CREEK... CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE... MALLORY...SWITZER...HOLDEN...MAN 1252 PM EDT MON MAR 26 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 30S. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KYZ101>103-105-WVZ005-013-026-270100- /O.EXT.KRLX.FR.Y.0001.120327T0500Z-120327T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-LINCOLN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO... WAYNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...MADISON 1252 PM EDT MON MAR 26 2012 ...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 30S. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
999 WWUS71 KRLX 270044 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 844 PM EDT MON MAR 26 2012 OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-270900- /O.CON.KRLX.FZ.W.0001.120327T0500Z-120327T1400Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY... BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON 844 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-WVZ005-013-024>026-270900- /O.CON.KRLX.FR.Y.0001.120327T0500Z-120327T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-LINCOLN-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO... WAYNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 844 PM EDT MON MAR 26 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 30S. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
579 WWUS71 KRLX 270715 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 315 AM EDT TUE MAR 27 2012 OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-271400- /O.CON.KRLX.FZ.W.0001.000000T0000Z-120327T1400Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY... BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON 315 AM EDT TUE MAR 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-WVZ005-013-024>026-271400- /O.CON.KRLX.FR.Y.0001.000000T0000Z-120327T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-LINCOLN-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO... WAYNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 315 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 30S. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
768 WWUS71 KRLX 271355 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 955 AM EDT TUE MAR 27 2012 OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-271500- /O.EXP.KRLX.FZ.W.0001.000000T0000Z-120327T1400Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-CABELL-MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS... MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR... HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...CLAY...SUTTON...GASSAWAY... BURNSVILLE...FLATWOODS...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON 955 AM EDT TUE MAR 27 2012 ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE WARNED AREA. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ KYZ101>103-105-WVZ005-013-024>026-271500- /O.EXP.KRLX.FR.Y.0001.000000T0000Z-120327T1400Z/ GREENUP-CARTER-BOYD-LAWRENCE-WAYNE-LINCOLN-MINGO-LOGAN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO... WAYNE...HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON 955 AM EDT TUE MAR 27 2012 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... TEMPERATURES HAVE RISEN TO NEAR OR ABOVE CRITERIA LEVEL ACROSS THE ADVISORY AREA. THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Mar 26, 1:31 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 26, 1:31 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
131 AM EDT MON MAR 26 2012
.SYNOPSIS...
UPPER LEVEL LOW MOVES OFF SOUTHEAST COAST TONIGHT. A COLD FRONT
CROSSES LATE TONIGHT AND MONDAY. HIGH PRESSURE BUILDS IN MONDAY
NIGHT...SETTING UP A COLD...FROSTY NIGHT. DRY STILL TUESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
0130 AM UPDATE...UPDATED SKY AND POP FOR EARLY MORNING BASED ON
CURRENT RADAR AND SATELLITE...WHICH AMOUNTED TO MOVING POPS OUT
AND THINNING CLOUDS A BIT FASTER OVER THE NEXT COUPLE HOURS.
PREVIOUS DISCUSSION...
COVERAGE OF THE SHOWERS OVER THE MOUNTAINS IS SLOWLY ON THE
UPSWING WITH WEAK FRONTOGENETIC FORCING KICKING THE ACTIVITY OFF.
HAVE COME DOWN ON THE THUNDER POTENTIAL AND CAP IT AT SLIGHT
CHANCE WITH THE SHOWERS HOWEVER WITH CLOUDS HOLDING BACK SOME OF
THE INSTABILITY.
CLOSED UPPER LOW CONTINUES ITS WOBBLE TO THE SOUTHEAST AS DOES THE
SURFACE LOW AND WILL SEE PRESSURE RISES INTO TONIGHT. FLOW WILL
REMAIN OUT OF THE NORTH NORTHEAST...WHICH WILL LIKELY KEEP A LOW
STRATUS DECK IN PLAY TONIGHT. THIS SHOULD LIMIT ANY VALLEY FOG
DEVELOPMENT AND HAVE LARGELY REMOVED THAT FROM THE FORECAST.
STRATUS DECK SHOULD LIFT AND DISSOLVE WITH THE MIXING OF THE DAY
MONDAY...AND LARGELY HAVE A MOSTLY SUNNY DAY IN THE FORECAST. A
COOLER AIRMASS WILL BE IN PLACE BY MONDAY MORNING AS EVIDENCED BY
925MB TEMPERATURES THAT WILL DROP BY NEARLY 10C...AND WILL SEE
MAX TEMPERATURES NEAR NORMAL TO SLIGHTLY ABOVE...WHICH MAY END UP
FEELING COOL GIVEN THE WELL ABOVE NORMAL WEATHER LAST WEEK.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MODELS TRENDING TOWARD JUST A SLIGHTLY COLDER MONDAY NIGHT. FREEZE
WATCH LOOKING GOOD FOR NORTHERN COUNTIES. NAM12 STILL THE COLDEST
OF THE MODEL LOT...AND THE LATEST GFS AND ECMWF MODELS HAVE
SLIGHTLY TRENDED TOWARDS THE COLDER NAM BY A DEGREE OR TWO ACROSS
THE BOARD. SINCE THIS A SUBTLE TREND TOWARDS COLDER TEMPS...NOT
READY TO EXPAND AREAL COVERAGE OF CURRENT FREEZE WATCH JUST YET.
5H RIDGE BUILDS IN TUESDAY WITH SURFACE HIGH PRESSURE AND A DRY
ATMOSPHERIC COLUMN DOMINATING THE SENSIBLE WEATHER. MOISTURE
RETURNS IN THE FORM OF A COLD FRONT THAT SWINGS THROUGH WEDNESDAY
AFTERNOON. MODELS ARE IN PRETTY CLOSE AGREEMENT IN TIMING THE
BAROCLINIC ZONE ACROSS THE FORECAST AREA.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
WNW FLOW ALOFT DOMINATES INTO FRIDAY.
IN THE COOLER FLOW ON THURSDAY...INCREASED CLOUDS WITH THE 850 MB
MOISTURE INDICATED ON GFS AND ECMWF...AND INTRODUCED SOME CHANCE
POPS IN THE NORTHEASTERN COUNTIES THURSDAY INTO THURSDAY NIGHT.
ALSO WAS A BIT COLDER ON MAXIMUM TEMPERATURE THURSDAY THAN HPC
GUIDANCE. COULD NOT RULE OUT SOME FLAKES UP HIGH THURSDAY EVENING.
STILL DRY FRIDAY INTO FRIDAY NIGHT. THERE COULD BE AN INITIAL
DISTURBANCE IN THE MID LEVELS INCREASING MOISTURE HERE FRIDAY
NIGHT...BUT MAIN FEATURE APPEARS LATER SATURDAY AND SATURDAY NIGHT.
THEN HAVE POPS LOWERING AGAIN ON SUNDAY.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LOW LEVEL STRATUS DECK ERODING FROM LOWLAND AREAS QUICKER THAN
PREVIOUS FORECAST. WITH EARLIER TIMING OF CLEARING...LIGHT VALLEY
FOG COULD DEVELOP WITH LOW LEVEL MOISTURE IN PLACE AND LIGHT
SURFACE FLOW...VSBYS COULD DIP INTO MVFR.
LOW LEVEL CLOUDS SHOULD FULLY DISPERSE BY LATE MORNING WITH VFR
CONDITIONS TAKING OVER.
GENERALLY LIGHT NORTHERLY FLOW WILL REMAIN THROUGH THE TAF PERIOD.
WITH THAT SAID...COULD GET A LITTLE GUSTY MONDAY AFTERNOON MAINLY IN
THE HIGHER TERRAIN.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...
FORECAST CONFIDENCE...HIGH.
ALTERNATE SCENARIOS: TIMING AND EXTENT OF STRATUS DECK COULD VARY
EARLY THIS MORNING.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 03/26/12
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY M H H H L M L M H H H H
HTS CONSISTENCY H H M L L M M H H H H H
BKW CONSISTENCY L L L L L L L M H H H H
EKN CONSISTENCY M M L M L L L M H H H H
PKB CONSISTENCY H H L L L L L H H H H H
CKB CONSISTENCY H M M L L L L H H H H H
AFTER 06Z TUESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
WVZ009>011-017>020-028>032.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
OHZ066-067-075-076-083>085.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KMC/KTB/TAX
NEAR TERM...MZ/TAX
SHORT TERM...KMC
LONG TERM...KTB
AVIATION...TAXHazardous weather outlook, Mar 25, 3:28 PM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 328 PM EDT SUN MAR 25 2012 OHZ066-067-075-076-083>085-WVZ009>011-017>020-028>032-261930- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR- 328 PM EDT SUN MAR 25 2012 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. WITH A CLEAR SKY AND LIGHT WIND...TEMPERATURES WILL DROP TO THE LOWER TO MID 30S MONDAY NIGHT AND EARLY TUESDAY MORNING. A FREEZE WATCH HAS BEEN ISSUED FOR MONDAY NIGHT INTO TUESDAY MORNING. TEMPERATURE WILL REBOUND MID WEEK...THEN COLDER AIR MOVES IN AGAIN THURSDAY NIGHT AND FRIDAY MORNING WITH ANOTHER ROUND OF NEAR FREEZING TEMPERATURES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>016-024>027- 033>040-046-047-261930- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE- MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 328 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH A CLEAR SKY AND LIGHT WIND...TEMPERATURES WILL DROP TO THE LOWER TO MID 30S MONDAY NIGHT. IF THIS FORECAST REMAINS ON TRACK...FROST ADVISORIES MAY BE NEEDED FOR THE LOWLANDS FOR LATE MONDAY NIGHT INTO TUESDAY MORNING. TEMPERATURE WILL REBOUND MID WEEK...THEN COLDER AIR MOVES IN AGAIN THURSDAY NIGHT AND FRIDAY MORNING WITH ANOTHER ROUND OF NEAR FREEZING TEMPERATURES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:39 AM EDT | Frost Advisory | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mingo and 2 more | 29 hr |
Nearby
Freeze Warnings in West Virginia, 2012Freeze Warnings in Ohio, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.